Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 219, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 19, 2007, 4:36 PM EDT for Greenbrier County, West Virginia. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2007, 4:36 PM EDT (20:36 UTC)
- Expired
- Jul 19, 2007, 5:28 PM EDT
- In force
- 52 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Greenbrier County, WV
The radar
The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:00 PM EDT | TSTM WND DMG | 5 Se Rainelle, WV | GREATER THAN 4 INCH DIAMETER TREE LIMBS BLOW DOWN IN SMOOT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 192036
SVRRNK
WVC025-192145-
/O.NEW.KRNK.SV.W.0219.070719T2036Z-070719T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 PM EDT THU JUL 19 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 545 PM EDT
* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BINGHAM...OR ABOUT 9
MILES EAST OF BABCOCK STATE PARK...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BINGHAM...
QUINWOOD...
ANJEAN...
DUO...
TROUT...
THIS STORM HAS A HISTORY OF PRODUCING STRONG WINDS. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3813 8091 3795 8092 3779 8062 3771 8030
3799 8006 3805 8028 3816 8045
$$
KM1 follow-up statement
000
WWUS51 KRNK 192128
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
527 PM EDT THU JUL 19 2007
WVC025-192137-
/O.CAN.KRNK.SV.W.0219.000000T0000Z-070719T2145Z/
GREENBRIER WV-
527 PM EDT THU JUL 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR GREENBRIER COUNTY IS
CANCELLED...THE STORM HAS WEAKENED BELOW SEVERE LIMITS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE IN BLACKSBURG.
LAT...LON 3813 8091 3795 8092 3779 8062 3771 8030
3799 8006 3805 8028 3816 8045
$$
KMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:17 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 19, 3:17 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 317 PM EDT THU JUL 19 2007 .SYNOPSIS... COLD FRONT OVER THE GREAT LAKES REGION WILL MOVE SOUTHWARD A ACROSS THE MID ATLANTIC REGION TONIGHT AND FRIDAY. AN UPPER LEVEL LOW WILL REMAIN OVER THE AREA THROUGH THE WEEKEND...BRINGING COOLER...LESS HUMID WEATHER. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... HAVE EXPANDED THE SVR TSTM WATCH FURTHER SOUTH INTO SOUTHSIDE VIRGINIA. SEVERE THUNDERSTORM WATCH 543 TIL 10 PM THIS EVENING ACROSS NRN/ERN SECTIONS OF THE FORECAST AREA. PLENTY OF UNSTABLE AIR IN PLACE ACROSS THE FORECAST AREA WITH UPPER DIFLUENCE. SEEING ONE AREA OF CONVECTION EXITING THE PIEDMONT FROM LYH NORTHEAST SHORTLY...FOLLOWED BY MORE STORMS MAKING INROADS TOWARD SE WV ATTM. GOOD WESTERLY FLOW MEANS MAIN STORM THREAT WILL BE WINDS. ORIENTATION OF WEST-EAST STORMS WILL BRING HEAVY RAINS WITH ISOLATED FLOODING POSSIBLE...BUT NO FLASH FLOOD WATCH NEEDED ATTM...DUE TO SPEED. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 PM FRIDAY/... EXPECTING NUMEROUS STORMS OVERNIGHT IN THE WEST AS THE COLD FRONT APPROACHES AND BEST LIFT ARRIVES AFTER MIDNIGHT. FOLLOWING THE 12Z GFS AS IT IS SLIGHLY FASTER WITH MOVEMENT OF FRONT AND THIS APPEARS REASONABLE GIVEN THE UPPER FLOW. QUESTION REMAINS AS TO EWD EXTENT OF NUMEROUS TO WIDESPREAD SHOWERS/STORMS. FOR NOW THINK THE TIMING OF THE FRONT WILL BE DURING LEAST UNSTABLE TIME OF DAY...SO KEPT POPS IN THE HIGH CHANCE EAST...BUT CAN SEE IT GOING TO LIKELY FRIDAY MORNING AFTER 15Z. CLOUDS/PRECIP SHOULD HOLD MAX TEMPS DOWN...AND WENT JUST BELOW MAV...ESPECIALLY WEST. LIFT EXITS EAST BY LATE FRIDAY AFTERNOON. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... DRIER...LESS HUMID WEATHER FRI NIGHT-SUNDAY...AS UPPER LOW DIVES SOUTH ACROSS THE AREA. DYNAMICS WILL PLAY A ROLE IN TRIGGERING ISOLATED STORMS UNDER THE COOL POOL BOTH SAT...SUN AFTN. MOISTURE WILL BE SOMEWHAT LACKING DUE TO NORTHERLY FLOW...AND KEEPING POPS MAINLY CONFINED TO BLUE RIDGE SUNDAY NIGHT INTO MONDAY MORNING...INFLUENCE OF COOL DRY HIGH PRESSURE WILL KEEP THE AREA PRECIPITATION FREE ALONG WITH NEAR OR BELOW NORMAL TEMPERATURES BY MONDAY AFTN...THE CENTER OF THE HIGH SHIFTS EAST OF THE REGION...AND OUR FLOW WILL TURN ENOUGH TO START THE MODERATING PROCESS...MUCH WARMER TEMPS ANTICIPATED FOR MIDWEEK. AS FOR PRECIP CHANCES NEXT WEEK...IT LOOKS DRY. ANY THREAT OF SHRA/TSRA WILL BE THE ISOLATED AFTERNOON/EARLY EVENING STORMS...WITH NO ORGANIZED FRONTS EXPECTED. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... BEST INSTABILITY AND RADAR TRENDS INDICATE SCATTERED THUNDERSTORMS IN THE NORTHERN HALF OF THE FORECAST AREA THIS AFTERNOON. AFTER 22Z OUTFLOW BOUNDARIES FROM THESES STORMS MAY TRIGGER THUNDERSTORMS IN THE PIEDMONT. MVFR TO IFR VISIBILITIES ARE LIKELY WITH ANY OF THE STORMS DUE TO VERY HEAVY RAIN. STRONG DYNAMICS COME THROUGH THE FORECAST AREA TONIGHT. MODELS ARE SHOWING A WELL DEFINED SHORT WAVE CROSSING THROUGH THE AREA AS WELL AS IMPRESSIVE UPPER AFFLUENCE IN THE RIGHT REAR QUADRANT OF THE UPPER JET. NUMEROUS THUNDERSTORMS WILL COME OUT OF KENTUCKY AND WEST VIRGINIA AHEAD OF COLD FRONT. THE TIMING OF THE FRONT IS SLIGHTLY SLOWER ON THE GFS COMPARED WITH THE NAM AND WIND SHIFT IN THE TAFS FOLLOWS THE TIMING OF THE GFS. CEILINGS AND VISIBILITIES WILL BE MVFR TO IFR AS THE STORMS AND FRONT GO THROUGH. EXPECT IFR CEILINGS ONCE THE RAIN ENDS AT BLF AND LWB. CEILINGS WILL LIFT AFTER SUNRISE ON FRIDAY. THE FRONT WILL BE FAR ENOUGH EAST BY FRIDAY AFTERNOON THAT ANY STORMS THAT DEVELOP WILL BE EAST OF THE COUNTY WARNING AREA. AFTER THE FROPA...DRIER AIR WILL COME IN ON FRIDAY NIGHT WITH LOWER DEW POINTS. HIGH PRESSURE WILL BUILD IN ON SUNDAY AND MONDAY. VFR CONDITIONS WILL CONTINUE THROUGH EARLY NEXT WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM/WP NEAR TERM...WP SHORT TERM...PM/WP LONG TERM...PM/WP AVIATION...AMS
Hazardous weather outlook, Jul 19, 3:18 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 318 PM EDT THU JUL 19 2007 NCZ001>006-018>020-VAZ015>017-032-033-043-200300- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY- 318 PM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON WITH NUMEROUS THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ019-020-023-024-034-035-044>047-058-059-200300- ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 318 PM EDT THU JUL 19 2007 ...SEVERE THUNDERSTORM WATCH 543 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON WITH NUMEROUS THUNDERSTORMS TONIGHT. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. VAZ007-009>014-018-022-WVZ042>045-200300- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-ROANOKE- MERCER-SUMMERS-MONROE-GREENBRIER- 318 PM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, Jul 19, 3:19 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 319 PM EDT THU JUL 19 2007 VAZ044-192015- PITTSYLVANIA VA- 319 PM EDT THU JUL 19 2007 AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF AXTON...OR ABOUT 8 MILES NORTHWEST OF WESTOVER HILLS...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...WESTOVER HILLS AT 335 PM EDT...DANVILLE CITY...BLAIRS AT 340 PM EDT...DANVILLE AIRPORT AT 350 PM EDT... RINGGOLD AT 355 PM EDT... EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. KM
Local storm report, Jul 19, 3:22 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
322 PM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 3 S APPOMATTOX 37.32N 78.83W
07/19/2007 APPOMATTOX VA LAW ENFORCEMENT
TREE DOWN ON ROUTE 727
&&
JJACKSONSpecial weather statement, Jul 19, 4:08 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 408 PM EDT THU JUL 19 2007 NCZ019-192115- WILKES NC- 408 PM EDT THU JUL 19 2007 AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF WILKESBORO...MOVING EAST AT 20 MPH. EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...ALSO WINDS GUSTING TO 40 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. KM
Local storm report, Jul 19, 4:17 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
417 PM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 5 SW FOREST 37.32N 79.35W
07/19/2007 BEDFORD VA PUBLIC
LARGE LIMBS DOWN ON LONDON DOWNS GOLF COURSE.
&&
JSTEWARTLocal storm report, Jul 19, 4:24 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
424 PM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL RAINELLE 37.97N 80.78W
07/19/2007 E1.00 INCH GREENBRIER WV PUBLIC
PENNY TO QUARTER SIZE HAIL
&&
WHPLocal storm report, Jul 19, 4:31 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 PM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 5 SW FOREST 37.32N 79.35W
07/19/2007 BEDFORD VA PUBLIC
LARGE LIMBS DOWN ON LONDON DOWNS GOLF COURSE.
&&
JJACKSONThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:09 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier | 81 min |
| Jul 19, 7:52 PM EDT | Severe Thunderstorm Warning | RNK | Summers | 38 min |
| Jul 19, 7:59 PM EDT | Severe Thunderstorm Warning | RNK | Monroe | 36 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.